MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT115BER
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned flash catheter confirmed the fracture.Evaluation revealed a kink proximal to the fractured location on the flash catheter and a fractured segment of the non-penumbra sheath returned on the flash catheter.If the flash catheter is torqued against resistance, damage such as a fracture may occur.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed that the distal end of the returned non-penumbra sheath was folded inward on the flash catheter.This may have contributed to some resistance while manipulating the flash catheter through the non-penumbra sheath during the procedure.The proximal fractured segments of both devices were not returned for evaluation.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) using an indigo system aspiration flash catheter (flash catheter), an indigo system lightning flash aspiration tubing (flash tubing), a non-penumbra sheath.During the procedure, the physician completed one pass using the flash catheter.The physician then torqued the flash catheter through the sheath and noticed that the flash catheter was stuck within the sheath.It was reported that the flash catheter appeared to be fractured at the midshaft under fluoroscopy.The flash catheter and the sheath were removed together and were not used for the remainder of the procedure.The procedure was completed using a new flash catheter, the same flash tubing, and a new non-penumbra sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18256526
Report Number3005168196-2023-00536
Device Sequence Number15251672
Product Code QEW
UDI-Device Identifier00815948024892
UDI-Public815948024892
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Catalogue NumberLITNGFHT115BER
Device Lot NumberF00006598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005